Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 4, NWS Chicago, IL

March 18, 2012LaSalle County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Mar 18, 2012, 7:14 AM CDT for LaSalle County, Illinois. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2012, 7:14 AM CDT (12:14 UTC)
Expired
Mar 18, 2012, 8:00 AM CDT
In force
46 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County LaSalle County, IL

The radar

The Chicago radar (KLOT), 79 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 7:25 AM CDTHAIL 0.75Oglesby, IL
Mar 18, 7:28 AM CDTHAIL 13 Ese La Salle, ILHAIL RANGED IN SIZE FROM PEA TO QUARTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WUUS53 KLOT 181214
SVRLOT
ILC099-181300-
/O.NEW.KLOT.SV.W.0004.120318T1214Z-120318T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
714 AM CDT SUN MAR 18 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 800 AM CDT

* AT 709 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PERU
  TO 7 MILES WEST OF STREATOR...AND MOVING NORTHEAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LA SALLE AROUND 720 AM CDT.
  UTICA AROUND 740 AM CDT.
  GRAND RIDGE...NAPLATE AND OTTAWA AROUND 800 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
KANGLEY.

LAT...LON 4150 8906 4140 8880 4121 8873 4114 8884
      4110 8897 4137 8917
TIME...MOT...LOC 1214Z 229DEG 9KT 4133 8910 4115 8894
WIND...HAIL <50MPH 1.00IN

$$

IZZI
3 follow-up statements
804 
WWUS53 KLOT 181233
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
733 AM CDT SUN MAR 18 2012

ILC099-181300-
/O.CON.KLOT.SV.W.0004.000000T0000Z-120318T1300Z/
LA SALLE IL-
733 AM CDT SUN MAR 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LA SALLE 
COUNTY UNTIL 800 AM CDT...

AT 731 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LA SALLE TO 5
MILES NORTHWEST OF STREATOR...MOVING NORTHEAST AT 10 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  UTICA AROUND 740 AM CDT.
  GRAND RIDGE...NAPLATE AND OTTAWA AROUND 800 AM CDT.

LAT...LON 4111 8894 4141 8914 4150 8906 4140 8880
      4121 8873 4114 8884
TIME...MOT...LOC 1233Z 229DEG 9KT 4136 8905 4118 8889
WIND...HAIL <50MPH 1.00IN

$$

IZZI
066 
WWUS53 KLOT 181251
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
751 AM CDT SUN MAR 18 2012

ILC099-181300-
/O.CON.KLOT.SV.W.0004.000000T0000Z-120318T1300Z/
LA SALLE IL-
751 AM CDT SUN MAR 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LA
SALLE COUNTY UNTIL 800 AM CDT...

AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM UTICA TO GRAND
RIDGE...MOVING NORTHEAST AT 10 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GRAND RIDGE...NAPLATE AND OTTAWA AROUND 800 AM CDT.

LAT...LON 4121 8898 4147 8909 4150 8906 4140 8880
      4121 8873 4114 8884
TIME...MOT...LOC 1251Z 229DEG 9KT 4142 8898 4121 8885
WIND...HAIL <50MPH 1.00IN

$$

IZZI
795 
WWUS53 KLOT 181259
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
759 AM CDT SUN MAR 18 2012

ILC099-181309-
/O.EXP.KLOT.SV.W.0004.000000T0000Z-120318T1300Z/
LA SALLE IL-
759 AM CDT SUN MAR 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LA SALLE COUNTY WILL
EXPIRE AT 800 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL 
POSSIBLE WITH THESE STORMS.

LAT...LON 4121 8898 4147 8909 4150 8906 4140 8880
      4121 8873 4114 8884
TIME...MOT...LOC 1259Z 229DEG 9KT 4143 8896 4122 8883

$$

BMD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:20 AM CDT, 54 minutes earlier.

Area forecast discussion, Mar 18, 6:20 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
620 AM CDT SUN MAR 18 2012

.DISCUSSION...
317 AM CDT

THE MAIN CONCERNS DURING THE PERIOD WILL CONTINUE TO CENTER AROUND
THIS UNPRECEDENTED STREAK OF RECORD SHATTERING TEMPERATURES OVER THE
NEXT COUPLE OF DAYS AND ALSO THE THREATS OF CONVECTION THIS MORNING
AND AGAIN ON MONDAY.

CURRENTLY...A MID LEVEL CIRCULATION IS TRANSITIONING ACROSS EAST
CENTRAL ILLINOIS. THE CENTER OF THIS CIRCULATION IS APPARENT IN THE
RADAR IMAGERY JUST SOUTH OF THE IKK EARLY THIS MORNING. THERE ARE A
FEW SCATTERED SHOWERS ASSOCIATED WITH THIS DISTURBANCE LIFTING
NORTHWARD ACROSS INDIANA. HOWEVER...MOST OF THE THUNDERSTORM
ACTIVITY AT THE MOMENT IS FARTHER WEST ALONG THE BACK SIDE OF THIS
DISTURBANCE...WHERE A LINE OF THUNDERSTORMS HAS DEVELOPED FROM NEAR
WARNER...IL SOUTHWARD TO NEAR VANDALIA...IL. THIS LINE OF CONVECTION
IS OCCURRING WITHIN AN ENHANCED AREA OF WARM AIR ADVECTION ALONG THE
NOSE OF A SOUTHWESTERLY LOW LEVEL JET. THE LATEST SPC MESO ANALYSIS
INDICATES THAT THIS ACTIVITY IS OCCURRING ALONG THE EASTERN FRINGE
OF VERY STEEP MID LEVEL LAPSE RATES ASSOCIATED WITH AN EML. THE
STORMS ARE NOT ACCESSING MUCH DEEP LAYER SHEAR. HOWEVER...MUCAPE IN
EXCESS OF 1,000 J/KG SHOULD ALLOW FOR SOME PULSE UPDRAFTS CAPABLE OF
PRODUCING SOME MARGINALLY SEVERE HAIL OVER THE NEXT COUPLE OF
HOURS. THIS ACTIVITY WILL LIKELY CONTINUE FOR THE NEXT COUPLE OF HOURS
AS THE NOSE OF THIS VEERED SOUTHWESTERLY LOW LEVEL JET CONTINUES
TO DRIVE THIS CONVECTION. THE ACTIVITY MAY GET AS FAR EAST AS MY
FAR SOUTHWESTERN COUNTIES BEFORE IT BEGINS TO DIMINISH THIS
MORNING AS THE LOW LEVEL JET WEAKENS AND TURNS MORE SOUTHERLY.
WHEN THIS OCCURS...THE MAIN FOCUS FOR CONVECTION WILL SHIFT ACROSS
NORTHWESTERN INDIANA AND POINTS SOUTH AND EAST DURING THE MORNING
HOURS AS THE MID LEVEL CIRCULATION AND SHORT WAVE TROUGH SHIFT
EAST ACROSS NORTHERN ILLINOIS. THIS ACTIVITY MY AGAIN BE CAPABLE
OF PRODUCING SOME MARGINALLY SEVERE HAIL AS THE VERY STEEP MID
LEVEL LAPSE RATES MOVE EASTWARD ACROSS THIS AREA.

BY MONDAY STRONGER SOUTHERLY FLOW SHOULD DEVELOP ALOFT AS THE
WESTERN TROUGH BEGINS TO SHIFT EAST OVER THE HIGH PLAINS. THIS
SHOULD DRIVE SEVERAL EMBEDDED SHORT WAVE DISTURBANCES WITHIN THE
FLOW NORTHWARD ACROSS THE AREA. THIS SHOULD PROVIDE ENOUGH FORCING
FOR ASCENT TO ALLOW FOR...AT LEAST...SOME WIDELY SCATTERED
THUNDERSTORMS DURING THE DAY ON MONDAY ACROSS THE AREA. WITH THIS IN
MIND I INCREASED POPS INTO THE SLIGHT CHANCE CATEGORY EAST TO CHANCE
CATEGORY WEST.

WITH THIS AMPLIFYING WEATHER PATTERN ACROSS THE CONUS...WE WILL
CONTINUE TO BE IN A VERY FAVORABLE LOCATION FOR VERY WARM WEATHER.
THEREFORE...HIGH TEMPERATURES LOOK TO CONTINUE TO BE RECORD BREAKING
POTENTIALLY THROUGH TUESDAY OR WEDNESDAY AS WE REMAIN IN THE
SOUTHERLY FLOW AHEAD OF THE MID/UPPER LOW MOVING ACROSS THE SOUTHERN
PLAINS. HIGH TEMPERATURES ARE LIKELY TO GET INTO THE LOW 80S AGAIN
THIS AFTERNOON. TEMPERATURES MAY BE A FEW DEGREES COOLER ON MONDAY
AS MORE CLOUD COVER AND SCATTERED THUNDERSTORMS MAY PUT A HAMPER ON
THE AFTERNOON HEATING. HOWEVER...THINGS LOOK TO WARM BACK INTO THE
UPPER 70S TO THE LOW 80S FOR TUESDAY AS STRONGER SOUTHERLY FLOW
COMMENCES AHEAD OF THE CLOSING LOW ACROSS THE CENTRAL AND SOUTHERN
PLAINS. IF THIS IS NOT ENOUGH...IT APPEARS WEDNESDAY MAY ALSO BE A
VERY WARM DAY AS THIS UPPER LOW TAKES IT TIME MOVING EASTWARD ACROSS
THE OZARKS. GIVEN THAT THIS LOW WILL ESSENTIALLY BECOME CUT OFF FROM
THE MAIN NORTHERN STREAM STORM TRACK...THE SLOWER EASTWARD
PROGRESSION THE MODELS ARE ADVERTISING MAKES SENSE.

GIVEN THIS SLOWER PROGRESSION...I HAVE TRIMMED BACK POPS ACROSS MUCH
OF MY AREA THROUGH WEDNESDAY. IT APPEARS CHANCES FOR SHOWERS AND
STORMS WILL REMAIN ACROSS IOWA AND PERHAPS FAR WESTERN ILLINOIS ON
TUESDAY INTO WEDNESDAY. AFTER MONDAY...INCREASING CHANCES FOR
PRECIPITATION WILL NOT GET BACK INTO OUR AREA UNTIL LATE WEDNESDAY
NIGHT AND MORE LIKELY ON THURSDAY.

KJB

&&

.CLIMATE...
318 AM CDT SUN

RECORD HIGHS ARE POSSIBLE OVER THE WEEKEND AND INTO THE FIRST HALF
OF NEXT WEEK.  HERE ARE RECORDS AND YEAR OF OCCURRENCE FOR ORD AND
RFD FOR NEXT FEW DAYS...

RECORD MAXIMUM TEMPERATURES FOR CHICAGO
MAR 18 74 1969
MAR 19 78 1921
MAR 20 76 1938

RECORD MAXIMUM TEMPERATURES FOR ROCKFORD
MAR 18 73 1945
MAR 19 78 1921
MAR 20 79 1921

NORMAL NUMBER OF 70 DEGREE DAYS IN MARCH FOR BOTH CHICAGO AND
ROCKFORD IS 1.2.

RECORD NUMBER OF DAYS WITH MAX TEMP 70 OR ABOVE IN MARCH
CHICAGO 9 IN 1945...6 IN 1910 AND 1907.
ROCKFORD 11 IN 1910...7 IN 1945.

RECORD FOR CONSECUTIVE 70 DEGREE DAYS IN MARCH
CHICAGO...5 FROM MARCH 12-16 1995.
ROCKFORD...9 MARCH 23-31 1910.

TEMPERATURES IN THE 80S ARE EXTREMELY RARE IN MARCH. FOR
CHICAGO...DATA GOES BACK TO 1872. THERE HAVE ONLY BEEN A TOTAL OF
10 DAYS IN MARCH WITH A HIGH TEMPERATURE OF 80 DEGREES. THE MOST
IN ONE YEAR WAS 2 IN 1986. FOR ROCKFORD RECORDS GO BACK TO 1906.
THERE HAVE ONLY BEEN 12 80 DEGREE DAYS IN MARCH. THE MOST IN ONE
YEAR WAS 2 IN 1907...1939...AND 1986.

ALLSOPP/TRS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 12Z...

* VERY LOW BUT NON-ZERO TSRA CHANCES THROUGH EARLY EVENING

IZZI

//DISCUSSION...UPDATED 12Z...

UPPER LEVEL DISTURBANCE MOVING INTO NORTHWEST INDIANA EARLY THIS
MORNING WILL CONTINUE TO MOVE EAST AND OUT OF THE REGION THIS
AFTERNOON. WARM AIR ADVECTION IMPINGING ON THE WEST SIDE OF THIS
FEATURE CONTINUES TO RESULT IN ISOLD TSRA ALONG A NORTH-SOUTH AXIS
ACROSS THE MIDDLE OF THE STATE. THIS AXIS WILL SHIFT SLOWLY
EASTWARD THIS MORNING AND ITS HARD TO COMPLETELY RULE OUT
ADDITIONAL DEVELOPMENT...WHICH SHOULD IT OCCUR COULD POSE A RISK
OF TSRA IN OR NEAR THE CHGO METRO TERMINALS. FEEL THAT CHANCES ARE
SUFFICIENTLY LOW ENOUGH TO KEEP TAF DRY FOR NOW AND JUST CLOSELY
MONITOR TRENDS FOR POSSIBLE AMENDMENTS.

AFTER THIS WAVE MOVES OUT THERE REMAINS A REMOTE CHANCE OF A STORM
BUBBLING UP IN THE AFTERNOON HEAT BUT CHANCES OF THAT LOOK EVEN
LOWER THAN STORMS THIS MORNING SO AGAIN KEPT TAFS DRY. SOME MODELS
SUGGEST THAT THERE COULD BE AN INCREASING THREAT OF SHOWERS AND
THUNDERSTORMS MONDAY MORNING...HOWEVER WITH ENOUGH CONFLICTING
SIGNALS OUT THERE DECIDED TO JUST INCLUDE A PROB30 FOR ORD IN THE
24-30 HOUR TIME RANGE. OTHERWISE...VFR CONDITIONS EXPECTED OUTSIDE
OF ANY SHOWER/THUNDERSTORM ACTIVITY.

IZZI

//ORD AND MDW CONFIDENCE...UPDATED 12Z...

* MEDIUM CONFIDENCE IN KEEPING TAFS DRY
* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS

IZZI

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT...VFR.

TUESDAY...VFR WITH GUSTY SOUTH WINDS.

WEDNESDAY...VFR.

THURSDAY AND FRIDAY...OCNL SHRA AND SOME TSRA.

SATURDAY...VFR.

IZZI

&&

.MARINE...
248 AM CDT

PERSISTENT SOUTHERLY FLOW WILL CONTINUE OVER LAKE MICHIGAN AS
REGION IS ANCHORED BETWEEN HIGH PRESSURE ALONG EAST COAST AND LOW
PRESSURE(S) OVER THE HIGH PLAINS/ROCKIES. WINDS SHOULD GENERALLY
BE FAIRLY LIGHT GIVEN THE STRONGLY STABLE CONDITIONS OVER THE COLD
WATERS...HOWEVER AS VERY STRONG LOW PRESSURE TRACKS INTO MANITOBA
TUESDAY SHOULD SEE SOUTHERLIES FRESHEN UP A BIT. THREAT OF LOCALLY
DENSE FOG WILL PERSIST INTO EARLY NEXT WEEK WITH HIGH DEWPOINT
AIR MASS BEING ADVECTED OVER THE STILL CHILLY LAKE...WITH GREATEST
FOG THREAT OF NORTHERN LAKE MICHIGAN.

IZZI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Mar 18, 4:36 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
436 AM CDT SUN MAR 18 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
190945-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
436 AM CDT SUN MAR 18 2012 /536 AM EDT SUN MAR 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY PRODUCE:
   ISOLATED HAIL LESS THAN AN INCH IN DIAMETER.
   A BRIEF PERIOD OF HEAVY RAIN.
   CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

   SOME THUNDERSTORMS ACROSS NORTHWESTERN ILLINOIS MAY AFFECT
   AREAS WEST OF INTERSTATE 39 EARLY THIS MORNING. ADDITIONAL
   THUNDERSTORMS MAY DEVELOP SOUTH OF INTERSTATE 80 THIS MORNING
   IN ASSOCIATION WITH A MID LEVEL WEATHER DISTURBANCE MOVING
   ACROSS THE AREA. THE BEST POTENTIAL WILL BE ACROSS NORTHWEST
   INDIANA THROUGH AROUND MIDDAY.

  DISCUSSION:

  A UPPER LEVEL DISTURBANCE ACROSS EAST CENTRAL ILLINOIS EARLY
  THIS MORNING MAY ALLOW SOME THUNDERSTORMS TO DEVELOP...
  ESPECIALLY ACROSS NORTHWESTERN INDIANA. THE THREAT FOR
  THUNDERSTORMS SHOULD DIMINISH THIS AFTERNOON AS THE MID LEVEL
  DISTURBANCE MOVES EAST OF THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA ON
MONDAY AND ACROSS NORTH CENTRAL ILLINOIS THROUGH TUESDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA
LATE WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-190945-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
436 AM CDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

WINDS MAY BE HAZARDOUS TO SMALL CRAFT ON TUESDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-190945-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
436 AM CDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE MAY BE AREAS OF DENSE FOG ON LAKE MICHIGAN TODAY AND
TONIGHT...ESPECIALLY ACROSS THE NORTHERN HALF OF LAKE MICHIGAN.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING ACROSS
SOUTHERN LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AREAS OF FOG ARE POSSIBLE MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH
THURSDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KJB

In the hours before

Special weather statement, Mar 18, 6:15 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
615 AM CDT SUN MAR 18 2012

ILZ019-032-181215-
LA SALLE IL-LIVINGSTON IL-
615 AM CDT SUN MAR 18 2012

...SPECIAL WEATHER STATEMENT...

AT 614 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TONICA TO 9 MILES SOUTHWEST
OF FLANAGAN...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE LIKELY WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  TONICA...             FLANAGAN...           STREATOR...
  GRAND RIDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.

LAT...LON 4075 8894 4092 8894 4093 8905 4110 8905
      4110 8906 4111 8917 4127 8917 4128 8879
      4075 8865
TIME...MOT...LOC 1116Z 276DEG 11KT 4123 8911 4082 8902

BIRK
Local storm report, Mar 18, 6:46 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
646 AM CDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HAIL             1 SE WENONA             41.04N 89.04W
03/18/2012  E0.75 INCH       LA SALLE           IL   PUBLIC

&&

IZZI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:04 PM CDTSpecial Weather StatementLOTWill26 min
Mar 18, 6:15 AM CDTSpecial Weather StatementLOTLivingston60 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.